Allergic to injections

Patient

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Symptoms:  No rash, red spots all over my toes and ankle
Doctor

A:   Hello. Welcome to Ask The Doctor.

I have read your query. I understand your concern.

As per details, there are following possibilities for your symptoms :
1 ) Allergic contact dermatitis : it is characterised by red colored itchy eruptions over any part of body.
2) Vasculitis- it is usually a bilateral condition characterised by purpuric rash mainly on legs.
3 ) Infection : it may be bacterial or fungal infection.

Treatment depends on the diagnosis.
I would be able to help you better if you could attach photographs of the affected area.
We will revert back in the follow-up.
Wish you a speedy recovery.

Comments / Follow Ups

Patient: yes, this is picture of my cause for concern. let me know on what this could be.
Doctor: Hello. Welcome back. I have received the image. Thanks for attatching the image. From the photograph, it seems to be purpuric rash to me. The purpuric rash may occur due to Leucocytoclastic vasculitis, drugs like NSAIDS, antibiotics, connective tissue disorders like SLE, bleeding disorders like low platelet count or dysfunctional platelets . This rash requires proper evaluation and assessment. I would like to advise you following investigations :
1 ) Complete blood count
2 ) Bleeding time / clotting time
3) PT / INR
4) ANA
If you noticed the rash after taking some medication then the offending drug should be strictly avoided in future.
Visit your doctor so that he can examine you and order tests for you. You can share my opinion with him. I hope it helps. Take care.
Patient: sure it isn't hiv , I went to a dermatologist, he said allergy
Doctor: Doesn't look like HIV. However you may ask your doctor for HIV testing if you had any high risk exposure.
Take care.

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

Q: Last week, I visited my doctor's office to determine the reason for what appears to be a sinus issue and congestion, ...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews